Sunday, July 17, 2011

yep, I am still a hypochondriac (I checked)

One reason that I have not been blogging as much this summer is that I have been struggling with body image REALLY BAD and every time I have sat down to blog all I can think about is complaining about my body and weight. Obviously I know that would not be helpful to me or anyone reading, so I have restrained myself. But it has been a struggle, and my zest and zeal for recovery has been reduced to a mere plodding along, putting one foot in front of the other, because I know "it's worth it!".

I have been gaining weight since last December and have suspected Lexapro to be the culprit, since that was around the time I started taking it. I dont know if you all remember but my doctor put me on it because he wanted me on an SSRI (I was on pristiq which is an SNRI) for my health anxiety. My health anxiet is basically hypochondriasis, but that is not my official diagnoses, because I have alrady been diagnosed with anxiety. Hypochondria is only diagnosed when it is the primary symptom, but I have other anxiety problems as well.

So anyways, the Lexparo helped dramatically with my health anxiety and I went from frequent calls to the nurse and doctor, urgent care, and ER visits, to having no health worries at all. It was great! Fast-forward to now. I havent had any signifigant health worries for several months. I dont think I have been to the ER since the lexapro. But I am really down about my weight. So I decided to try going off the lexapro. I called my psychdoc's nurse and let her know and explained why and she said to call if I had a any problems and also to go back on the lexapro if I felt worse after stopping it. Well I went from 30mgs down to 20mgs without any problems, but after I got down to 10, things started to change. This past week I have called the on-call dentist because I was afraid that I had an infection in my jaw from dental work I had done. I don't, but he gave me some antibiotics just to be sure (bad, I know). Then I was having chest pains and I called FirstNurse and my mom, who is a nurse. I went to the ER (but in my defense, they both told me to) and after a few hours and ekg and chest x-rays the doc told me I was fine and it was likely costocondritis, which I have had before. I think I would have recognized that if I had been on the Lexapro. But in my anxiety I went straight to "heart attack", of course. Oh, and I saw a friend from church while I was in the ER which was kind of embarassing.

So yesterday I started my full dose again but I dont think it has kicked in yet because today I was SURE I was pregnant (even though today is the last day of my period) and I had to run out and take TWO pregnancy tests and even though they were both negative I am still worried I am pregnant and worrying about what the dental x-rays and chest x-ray and meds have done to my (imaginary) unborn child. It's like, even though the logical part of me knows I am fine, there is a part of my brain that believes something different and continues to obsess over it. SO frustrating.

Well, the lexapro may or may not be affecting my weight, but I am stuck with it for now, because the turmoil I have gone through this week was more distressing to me than my bad body image. I also think I need to face my body image and learn to look outside of the physical to find value with myself instead of trying to fix the problem with weight loss (even healthy weight loss, which is all I was planning).

Peace out :)

9 comments:

THE CREATION OF A BEAUTIFUL LIFE said...

Best of wishes to getting back on track.

Jenn said...

I am sorry that things have been rough for you lately. Body image is a tough one. Lately, I have been getting the "you've gained so much weight, you look so healthy!" comments from people who I haven't seen since my weight gain. And it's hard for me. But like you said, just putting one foot in front of the other because you KNOW it's worth it - is all we can do sometimes.

Sorry about the med situation too, but hopefully things will level out once you get back on it.

I am in your corner, and I KNOW things will get better. You just gotta keep working hard and staying strong in your recovery. You are a strong and brave woman whom I admire for your courage and you're never giving up attitude!

*hugs*

Keely said...

(hug) I don't envy your position. I take lexapro too (just moved up from 20mg to 30 mg.) I have been very body conscious lately, but I think it is due to my non-stop sleeping and lack of working out (or at least getting up and moving around a bit.)

I am glad you went back up on your meds. I wish I was there. We could take a walk together. You can do this! It's so hard to take it day by day and you're doing the best you can. Feel free to call me anytime. (I am still trying to figure out skype and google chat... :)

Angela E. Lackey said...

{{{Hugs}}}

I'm sorry you are struggling. I'm having some body image issues right now too. It isn't fun. I think it is because it is summer and I can see more of everybody else's bodies - and they all look better than me, I always think.

I'm glad you are back on your meds too. Stay safe.

agoraphob said...

Sorry. I dont have much health anxiety, although sometimes I do, but I have other things I obsess about so I know how hard it is when this stuff comes back after not being around for awhile. I am sorry you have to deal with this again, but it seems like you are very aware that it was from not taking your meds.

I hope you start to feel lbetter soon and I have missed your blog posts.

Nobody Girl said...

I can really relate about the medication and weight gain issue. I am glad to hear though that you decided to go back on the medication. I think it really shows you are trying to make the best decisions about your health and not to fuel your ED.

I Hate to Weight said...

i take lexapro but haven't had weight gain from that -- i've just had weight gain.

i'm having body image issues too. i've gained ten solid pounds this year, and i'm not sure i've stopped. however, i'm not willing to eat less. we'll see where this all leads. in the meantime, is their a clothing fund for recovering anorexics and bulimics? i need bigger sizes but don't have a bigger sized budget!

don't mean to be flip. i'm just over-tired.

glad you're back on the lexapro. so glad you've had some relief.

Muneer Hussian said...

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

case study solution
case study solution
case study solution
case study solution

Adams Scott said...

I have no words to appreciate this post ..... I'm really impressed with this post .... The person who created this post was a big thank you man for sharing with us.
Advertising agencies in Pakistan